	AYDF 25 Program Overview (subject to change)			
	Thursday 17th July (Day 1)			
8:30 AM		ARRIVE @ The Space	Dance and Arts Centre	
8:30 AM		Registration	s (90 mins)	
10:00 AM		Welcome To Co	untry (30 mins)	
10:45AM- 11:15AM	Official Welcome (45 mins)			
11:15 AM		All: New York Hustle Dar	nce Workshop (75 mins)	
12:30 PM	LUNCH BREAK (60mins)			
	Youth	Stream	Professional Development Stream	
1:30 PM		ce Workshops x 5 rooms mins)		
2:30PM-2:40PM	Break & S	wap Spaces		
2:40 PM	Session 2: Youth Dance Workshops x 5 rooms (80 mins)		Workshop 1: The Starting Point (60 mins)	
4PM-4:15PM	Break & Swap Spaces		Workshop 2: Teaching Skill Set Youth Dance	
4:15 PM	Independent Attendees: Learn a work for performance night (1 hour, 45 minutes)	Company Attendees: Rehearsal time (1 hour, 45 minutes)	Focus (90 mins)	
6:00 PM	END OF DAY			
	Friday 18th July (Day 2)			
0.00.111	Youth	Stream	Professional Development Stream	
8:30 AM	ARRIVE @ The Space Dance and Arts Centre			
9:00 AM	All: Group Warm up (30 mins)			

9:40AM-10:40AM	Break & Swap Spaces Break & Swap Spaces Session 4: Youth Dance Workshops x 5 rooms (60 mins) Secure and Supple Workshop 4: Menta Strategies for Workin		Safe Dance Practices Building a d Supportive Body (50 mins)		
10:40AM- 10:50AM			Workshop 4: Mental Health Awareness and Strategies for Working with Young People (50 mins) Workshop 5: Evolving Child Safety in Dance (50 mins)		
10:50AM- 11:50AM					
11:50AM-12PM	Come to	gether & then split	t into 3 x groups	for travel	
12PM-1:30PM		Travel to venu			
1:30PM-2:30PM	Excursion Stream 1: Lucy Guerin Inc at WXYZ Studios	Excursion Dancehouse and Works	d Street Dance	Excursion Stream 3: Chunky Move Venue Tour and History	
2:30PM-4PM		Travel to venu	ies (60 mins)		
4PM-5PM	Excursion Stream 1: Lucy Guerin Inc at WXYZ Studios	Excursion Dancehouse and Works	d Street Dance	Excursion Stream 3: Chunky Move Venue Tour and History	
5PM-6PM	Travel to Dancehouse (60 mins)				
6PM-7PM	All: Watch the "My Black Dog" film at Dancehouse in the Sylvia Staehli Theatre				
7:00 PM	END OF DAY				
	Saturday 19th July (Day 3)				
	Youth Stream		Profession	onal Development Stream	
8:30AM	ARRIVE @ The Space Dance and Arts Centre				
	Technical Rehearsal for Performance		Workshop 6: Connecting with Melbourne's		
9AM-2PM	Showcase		Street Dance Community (90 mins)		
	Session 5: Youth Dance Workshops x 3 (105		Workshop 7: Empowering and Educating on First Nations Protocols (90 mins)		
2PM-3PM	mins each)	I I INCH RDE		uona Fiolocoia (ao mina)	
3:15 PM	LUNCH BREAK (60 mins) Dress Rehearsal				
0.10 1 W	Diess ivellealsal				

5:30PM-6:15PM	DINNER BREAK (45 mins)			
7:30PM-9:30PM	Performance (2 hours incl	uding 10 minute interval)		
9:30 PM	END OF DAY			
	Sunday 20th July (Day 4)			
	Youth Stream	Professional Development Stream		
9:00 AM	Arrive @ The Space Dance and Arts Centre			
9:15AM-10:15AM	All: Warm up / Partner reconnection / Stretch / Massage / Meditation (60 mins)			
10:15AM- 10:30AM	Break & set up for World Cafe Event			
10:30AM- 12:30PM	All: World Café Connection Event (120 mins)			
12:30PM-1:30PM	LUNCH BREAK (60 mins)			
1:30PM-2:30PM	Session 6: Youth Dance Workshops x 5 rooms (60 mins)	Workshop 8: Connection and discussions of Youth Dance Australia (60 mins)		
2:30PM-4:30PM	All: Cypher Event (120 mins)			
4:30PM-5:30PM	All: Festival Wrap Up	Session (60 mins)		
5:30PM-6PM	END OF F	ESTIVAL		

AYDF 2025 Youth Stream Workshop Descriptions (subject to change)

Thursday 17th July (Day 1)

Hustle (75 mins):

Often referred to as the	e "New York Hustle", Hu	ustle is a unique partner da dance.	nce with basic steps th	at often resemble salsa
Contemporary (60 mins): Designed to activate the mind and body and focus on activation points, isolations and body awareness. Get introduced to ways of moving and challenging coordination, finishing with phrase work.	Inviting and fun, this class is suitable for beginners and people new to House dance. It's a social, club dance style about freedom, improvisation and feeling the music. Utilising swift footwork, this class is a great introduction to House.	Afro Dance (60 mins): Using west and central afro dance styles from the Congo, Ghana, Togo, Ivory Coast and Angola, this workshop is designed to push people out of their comfort zone. An evolution from traditional African dance styles following the creation of Afrobeats music, come learn the steps & their origins with lots of call & response or following.	Soul Dance (60 mins): Birthed from Japan's adaptation of Soul Train, with their way of 'party dance' evolving into their own style called 'soul dance'. Often characterised by smooth and agile hip and arm movements whilst maintaining a groove.	Contemporary (60 mins): This class will engage your muscularity and limber you up for the week. Practice your skills in learning phrase work and movement patterns quickly, all in a fun and positive environment.
Partnering (80 mins): An introduction into connecting with another body and	Characterisation (80 mins): How to create a character for a work?	Improvisation vs Freestyle (80 mins): Discuss and learn the differences & similarities	Contact Improvisation (80 mins): Learn the basics of	Improvisation (80 mins): Go deeper into your improvisation practice.

sharing weight. Learn the building blocks to flying/basing and how to use momentum and the body to fly & swirl. What does it mean to embody another being? How do they move and what are their habits? Learn to build your own alternate persona/character.

between freestyle & improvisation. What are the frameworks and foundations and how to use both in your practice?

contact improvisation. What is it? Where do you start? Learn to listen to your own body and then others, communicating through touch, finding balance and play.

Learn about habits and how to disrupt them/lean into them. How to listen to your impulses. How to make decisions on the fly while focusing on the whole picture.

Dance work creation: Workshop for Independent Attendees (1 hour 45 minutes)

This workshop is designed specifically for independent attendees—dancers who are not part of a youth dance company attending the festival as a group. You'll work alongside a renowned mixed-genre artist, exploring innovative choreography and creative processes. The artist will guide you in developing a unique performance piece, which you will showcase as part of the Saturday night performance. This workshop offers a fantastic opportunity to collaborate, push your artistic boundaries, and perform on stage with fellow independent dancers.

Dance Work Revision: Rehearsal and Connection Time for Youth Dance Company Attendees (1 hour 45 minutes)

This session is dedicated to Youth Dance Company attendees, offering valuable rehearsal and revision time to revisit, refine, and perfect your performance pieces ahead of the Saturday night show. Under the guidance of experienced instructors, you'll fine-tune your choreography, ensuring your best performance. This workshop also provides a chance to connect with fellow dancers from the YDA community, strengthening friendships, building camaraderie, and enhancing the sense of unity and collaboration as you prepare for an exciting week of festival activities.

		Friday 18th July (Day 2)		,
		Group warm up (30 mins):		
	Warm up for the day	, reconnecting yourself and	d finding your energy.	
Countertechnique (60 mins): Introduction to contemporary dance countertechnique. Learn its origins and how it can assist your body. Work on the 'toolbox' with strengthening and stretching to progress through the class to end up moving fearlessly through the space.	Floorwork (60 mins): Time to get familiar with the floor and how it holds you. Surrender your weight and let gravity guide the way. Build your skills and practice softening to build your comfort with the floor.	Musical Theatre/Jazz (60 mins): Get your spirit fingers out! Have some fun, get loose and inject character and story into your dancing. Learn a bit of Jazz 101 and then put on those leg warmers it's time to show us what you got.	Waacking (60 mins): A street dance style with origins from punking; a dance created in the gay clubs of Los Angeles during the 1970s disco era. The style is mainly recognisable by its rotational arm movements and posing, with emphasis on expressiveness and improvised performance.	Hip Hop (60 mins): Hip hop is a street dance style that evolved from breaking. This class will cover hip hop freestyle, typically characterised by bounce, rock, groove and isolations.
Contemporary (60 mins):	Floorwork (60 mins): Movements	Hip Hop (60 mins): Hip hop is a street	Locking (60 mins): A funk dance style,	Breaking (60 mins): A street dance style
Get juicy and get swirly. Work from the ground up, mobilising all the joints in the	performed on the floor, incorporating elements like rolls, slides, sweeps, and	dance style that evolved from breaking. This class will cover hip hop freestyle, typically	with the name based on the concept of locking movements, which means going	and an essential element of hip hop culture, often characterised with top

body. Get lubricated and work through some phrases to feel like you are boneless.	transitions between lying, sitting, or kneeling. Explore the relationship between your body and the ground.	characterised by bounce, rock, groove and isolations.	from a fast movement and "locking" in a certain position. It relies on fast and distinct arm and hand movements combined with more relaxed hips and legs.	rock, floorwork, footwork, freezes and power moves.
Excursion 1: Welcome and introduction to Lucy Guerin Inc at WXYZ Studios. Watch a film on Lucy's history of work and join Lucy herself in conversation on the history of LGI & WXYZ, plus an opportunity for a Q&A. Bring your questions!		Excursion 2: Start with a Street Dance Workshop led by an Industry leader, followed by a chat about Dancehouse and their offerings, youth connections and presenting work.	Excursion 3: Explore Chunky Move with a tour of the venue and enjoy a presentation by Hannak Brown on the history and current Chunky Move world, chat with an award-winning choreographer in residence and Q&A on everything Chunky Move related.	

All excursion attendees-Watch the Fling Physical Theatre film "My Black Dog"

My Black Dog is a powerful film exploring youth mental health, particularly in regional areas. Co-designed with young people, it offers an honest portrayal of the struggles adolescents face, from self-worth and body image to social media pressures and unstable homes. The film blends narrative, text, movement, and physical theatre to express both the challenges of mental illness and the connections that support young people. Following a tight-knit Year 10 class, it highlights personal struggles, generational gaps, and under-resourced systems. Rather than offering resolutions, My

Black Dog encourages conversation and connection, serving as a catalyst for change in youth mental health discussions.

Saturday 19th July (Day 3)

Parkour (105 mins): 2 x workshops

How do you turn the world into your playground and create art wherever you are? This workshop is all about responding to public space. Learn practice and then apply your own skillset to it. Work in partners or solo to create a run or two and film it (if you are comfortable). What is your physicality as the filmer compared to the artist? See how this fun-based, joyful centred practice can be real and valid art.

Contemporary Repertoire (105 mins): 2 x workshops

Get stuck into the choreography of one of Australia's hottest choreographers. Learn all the moves from a work that has toured the world by one of Australia's best.

4/4 Répertoire (105 mins): 2 x workshops

Boy, I hope you like numbers. Learn about Antony Hamilton's drifting number-based choreography. How do you isolate body parts and how do numbers become choreography? Learn all about it from some of Hamilton's finest dancers and then launch into 4/4 rep. A work fresh back from an international tour, relish in having the opportunity to get stuck in

Youth Dance Performance Night-Tech/Dress and Show

Sunday 20th July (Day 4)

Warm up / Partner reconnection / Stretch / Massage / Meditation (60 mins):

Relax and regenerate after an adrenaline-fueled performance night. Work in pairs or solo to reconnect with the body and give it some love. If you are comfortable, give and get a bit of touch, stretch out the body and then start doing some light free-thinking movements. Work with a partner to open up new avenues for movement.

Contemporary (60	Hip Hop	Contemporary (60	Krump (60 mins):	Experimental (60
mins):	(choreography) (60	mins):		mins):
	mins):		Learn about Krump.	
One last push. Get all		One last push. Get all	What is a session?	Take your learning

, , , , , , , , , , , , , , , , , , , ,	the basics and then start doing rounds. Build up your comfortability and then bring that energy onto the floor. Create from your imagination - movement that is untamed, unfamiliar yet uniquely made by you.
---	---

World Cafe Event (120 mins)

World Café Connection Event is a structured, interactive discussion format designed to foster meaningful conversations and idea-sharing in a relaxed, café-style setting. Participants rotate between small groups, engaging in multiple rounds of dialogue on key topics, with facilitators guiding discussions. The goal is to encourage collaboration, diverse perspectives, and the exchange of insights in an inclusive and engaging way.

CYPHER Event (120 mins):

A big last energy exchange. Reflect on everything you have learnt through the week, the styles, the techniques, the energies and the practices. They are now yours, carry them with you and allow them to grow your understanding of dance. Work within your new expanded toolkit to unlock your freestyle, and then share with the group. Watch other people's learnings and progress and hype them up. Move from small cyphers to big cyphers to a free space of exploration. Lead, follow, observe, play, create, explore, guide, embellish, reflect, hype, enjoy and love.